Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 99, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 24, 2016, 10:45 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 10:45 PM EDT (02:45 UTC)
- Expired
- Oct 25, 2016, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
107 WHUS73 KAPX 250245 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EDT MON OCT 24 2016 LMZ323-342-344-250600- /O.NEW.KAPX.SC.Y.0099.161025T0245Z-161025T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1045 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-251045- /O.EXT.KAPX.SC.Y.0098.000000T0000Z-161025T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1045 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LSZ322-250600- /O.CON.KAPX.SC.Y.0098.000000T0000Z-161025T0600Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1045 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-251045- /O.CON.KAPX.SC.Y.0098.000000T0000Z-161025T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1045 PM EDT MON OCT 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 9:47 PM EDT, 58 minutes earlier.
Area forecast discussion, Oct 24, 9:47 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
947 PM EDT Mon Oct 24 2016
.UPDATE...
Issued at 947 PM EDT Mon Oct 24 2016
Increased chances for lake effect rain showers in the NW flow
regimes tonight, as a weak wave drops south through Ontario. Winds
turn more out of the NNW with the passage of the wave, and shoves
the lake effect showers down into the GTV Bay region overnight.
Slightly cyclonic flow tied to Lake Superior is providing a great
fetch and subsequent moisture flux, and hence, numerous showers
and a higher chance for seeing showers.
&&
.SHORT TERM...(This evening and overnight)
Issued at 335 PM EDT Mon Oct 24 2016
Large area of strong high pressure continues to build into the
entire Mississippi Valley late this afternoon. Brisk NW low level
flow and CAA ahead of the high center continue to generate lake
effect rain showers across the Great Lakes region. Banded nature of
these lake rain showers has become more cellular thanks to diurnal
instability. A look at upstream KMQT radar loop shows a significant
decrease in areal coverage and intensity of rain showers streaming
in off of Lake Superior as building subsidence...low level drying
and lowering inversion heights begins to win out over lake
instability. Temps over our CWA have remained mostly in the 40s
throughout the day...with the exception of a few locations warming
into the lower 50s this afternoon.
As we head into tonight...expect to see a steady decrease in areal
coverage of lake rain showers due to a combination of loss of
diurnal instability and building subsidence/drier air/lowering
inversion heights as the upstream ridge axis builds into Michigan
overnight. Over-lake instability will remain as 850 temps hold
between -3C and -6C...so expect a few lake rain showers will linger
across locations targeted by N/NW flow even into the overnight
hours. Expect at this point...precip should remain all liquid as
temps remain above freezing for locations downwind of the Lakes.
However...some interior locations are expected to see temps drop
into the lower 30s for overnight lows. Will need to keep an eye on
temps and observed wx thru the night for locations that continue to
receive light rain showers.
.LONG TERM...(Tuesday through Monday)
Issued at 335 PM EDT Mon Oct 24 2016
High Impact Weather: Snow mixed in the higher terrain Wednesday
night.
(10/26)Tuesday night...The first half of the night should remain dry
as the dry air over the region with the sfc high that is over the
Upper Great Lakes moves to the east, and the normal dry flow (Hudson
Bay High) begins to push into the region. This should impede the
precipitation into the forecast area, but the hires models (NAM12,
ARW, NMM) are showing a F-Gen band that would move in earlier and
the models are printing out decent qpf under that band. Uncertain
about this as the model 850 mb rh remains around 30% on the NAM at
that time, and the GFS and ECMWF keep the about the same rh at 850
mb. So have sped up the precipitation a bit, but kept the pops at
chance or slight chance between 09z-12z. There is also a concern
that the models might be producing freezing rain, but it seems more
likely that as the rain moves in the sfc temperatures should warm
quickly as the warmer air dragged down to the sfc from the warm nose
aloft.
(10/27)Wednesday...the two bigger models (GFS/ECMWF) are a little
faster with this run than the run I was looking at yesterday, so
will have the rain moving into the region and warming the sfc
temperatures up a bit as the rain drags the warmer air into the
region in the morning. There is a possibility for snow flakes to mix
in, in the higher elevation in the morning, but that to, should be
short lived. rain should be the predominate p-type through the
afternoon. It isn't until about 22z that the sfc temperatures begin
to drop, and the snow flakes will be more likely to mix in
overnight. Don't think that accumulations are likely at this point,
but in the higher elevation on grass sfcs as the soil temperatures
are still around 50f as of this morning soil temperature readings,
maybe a 1/2" or less would be possible. This isn't likely to fall
far enough to allow for freezing rain, and the sfc lows Wednesday
night/Thursday morning will be above freezing.
(10/28)Thursday...Would expect that the snow would mix in, in the
morning, in E Upper, until the sfc temperatures warmed, and the 500
mb low moves to the east. As the low moves out, the 500 mb shortwave
ridge begins to build and warm advection begins pretty quickly. so
will expect that the precipitation will begin to come to an end and
by the afternoon and the temperatures will make a run at 50F in the
western part of the forecast area.
JSL
Depending on the timing of the mid-week system getting out of the
area, we could be dealing with a few lingering lake effect showers
overnight Thursday. There will be a break in the action through the
day Friday, but a clipper will bring more rain chances over the
weekend, with lake effect continuing after the clipper moves
through. Temperatures remain warm enough that any precip should
remain liquid.
Mayhew
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 732 PM EDT Mon Oct 24 2016
Cold air continues to flow over the Great Lakes, resulting in
lake effect rain showers. These showers will impact the PLN/APN
airports over the next few hours, before winds turn more northerly
through the night and refocus them across TVC, and to a lesser
extent MBL. Winds will slowly weaken through the day Tuesday and
Tuesday evening while the air mass dries, and any remaining lake
effect showers will push offshore.
&&
.MARINE...
Issued at 335 PM EDT Mon Oct 24 2016
Winds and waves will remain at SCA criteria across all of our
nearshore areas thru 00z this evening...but will then gradually fall
below criteria from west to east through the rest of the night and
into early Tuesday as the upstream ridge axis builds overhead.
Scattered rain showers will decrease in areal coverage thru the
night in response to strengthening subsidence...low level drying and
lowering inversion heights. Overall dry weather is expected for
Tuesday into Tuesday night. Better chances of rain will develop on
Wednesday as our next lower pressure system approaches the Great
Lakes.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 2 AM EDT Tuesday for LHZ345-346.
SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 2 AM EDT Tuesday for LMZ323-342-344.
LS...SMALL CRAFT ADVISORY until 2 AM EDT Tuesday for LSZ322.
SMALL CRAFT ADVISORY until 8 AM EDT Tuesday for LSZ321.
&&
UPDATE...Dickson
SHORT TERM...MLR
LONG TERM...JSL/Mayhew
AVIATION...Dickson
MARINE...MLRHazardous weather outlook, Oct 24, 3:36 AM EDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 336 AM EDT MON OCT 24 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-251200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 336 AM EDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MIX OF RAIN AND SNOW IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING WITHIN THE HIGHER ELEVATIONS. MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:34 PM EDT | Small Craft Advisory | APX | 54 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.